# SDR CA150721007

- Difficulty date: July 20, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 9,374 hours
- Engine: Lyc LO360E1A6
- Propeller: Hartzl HCC2YR2
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Rocker Cover
- Condition: Leaking
- Location: Cylinder
- Component: Cylinder, Lyc
- Component part number: CL420STE1R
- Stage of operation: TX
- How discovered: O
- Nature of condition: K
- Precautionary procedure: D

## Discrepancy

(CAN) PILOT REPORTED AN OIL LEAK FROM THE RT ENGINE. MAINTENANCE FOUND A HOLE IN THE ROCKER COVER FOR THE NR 4 CYLINDER.  FURTHER INSPECTION FOUND THAT THE EXHAUST VALVE WAS MISSING A KEEPER THAT WAS FOUND IN THE DRAIN FOR THE CYLINDER.  THE VALVE CAP WAS ADRIFT IN THE CYLINDER HEAD AND APPEARED TO HAVE BEEN THE CAUSE OF THE PUNCTURE IN THE ROCKER COVER.  THE CYLINDER, ROCKER ARM, VALVE CAP AND ROCKER COVER WERE REPLACED.  NO REASON FOR THE FAILURE COULD BE FOUND.
